Alert archive / California / Beach Hazards Statements in 2025

Beach Hazards Statement 6, NWS San Francisco Bay Area, CA

February 27, 20256 counties in California

NWS San Francisco Bay Area, CA issued this beach hazards statement at Feb 27, 2025, 2:55 PM PST for 6 counties in California. It took effect at Feb 28, 2025, 9:00 PM PST. It was in force for 55 hr.

The area

The counties it named.

The facts

Issued
Feb 27, 2025, 2:55 PM PST (22:55 UTC)
In effect from
Feb 28, 2025, 9:00 PM PST
Expired
Mar 3, 2025, 3:47 AM PST
In force
55 hr
Issued by
NWS San Francisco Bay Area, CA

Counties City and County of San Francisco, CA, Marin County, CA, Monterey County, CA, San Mateo County, CA, Santa Cruz County, CA, Sonoma County, CA

The radar

The San Francisco radar (KMUX), 53 km from the middle of the area, began a volume at 22:59 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Oakland, CA (KOAK), launched 12:00Z, 10.9 hours before the alert went out and 26 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Oakland, CA at 12:00Z on 2025-02-27Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Oakland, CA at 12:00Z on 2025-02-27The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 42 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2320 m above ground
0-6 km bulk shear
44 kt
0-1 km storm-relative helicity
42 m²/s²
0-3 km storm-relative helicity
78 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

754 
WHUS46 KMTR 272255
CFWMTR

Coastal Hazard Message
National Weather Service San Francisco CA
255 PM PST Thu Feb 27 2025

CAZ006-505-509-530-281100-
/O.NEW.KMTR.SU.Y.0003.250301T1700Z-250304T0500Z/
/O.NEW.KMTR.BH.S.0006.250301T0500Z-250301T1700Z/
San Francisco-
Coastal North Bay Including Point Reyes National Seashore-
San Francisco Peninsula Coast-
Southern Monterey Bay and Big Sur Coast-
255 PM PST Thu Feb 27 2025

...BEACH HAZARDS STATEMENT IN EFFECT FROM FRIDAY EVENING THROUGH
SATURDAY MORNING...
...HIGH SURF ADVISORY IN EFFECT FROM 9 AM SATURDAY TO 9 PM PST
MONDAY...

* WHAT...Westerly swell 7 feet with swell periods 16 seconds with
  occasional breakers to 12 feet except swell periods up to 20
  seconds resulting in breakers near 14 feet Friday night and
  Saturday morning. Westerly swell then increasing to 10 to 11
  feet with swell periods 17 seconds resulting in breakers up to
  19 feet from Saturday morning through Monday evening.

* WHERE...San Francisco, Coastal North Bay Including Point Reyes 
  National Seashore, San Francisco Peninsula Coast and Southern 
  Monterey Bay and Big Sur Coast Counties.

* WHEN...For the Beach Hazards Statement, from Friday evening 
  through Saturday morning. For the High Surf Advisory, from 9 
  AM Saturday to 9 PM PST Monday.

* IMPACTS...Dangerous swimming and surfing conditions and 
  localized beach erosion. Sneaker waves can unexpectedly run 
  significantly farther up the beach than normal, including over 
  rocks and jetties. These waves can suddenly knock people off 
  their feet and quickly pull them into the cold ocean waters, 
  where currents will be stronger than normal. These waves can 
  also carry driftwood logs and other debris.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced swimmers should remain out of the water due to
dangerous surf conditions.

Remain out of the water to avoid hazardous swimming conditions.

&&

$$

CAZ529-281100-
/O.NEW.KMTR.BH.S.0006.250301T0500Z-250304T0500Z/
Northern Monterey Bay-
255 PM PST Thu Feb 27 2025

...BEACH HAZARDS STATEMENT IN EFFECT FROM FRIDAY EVENING THROUGH
MONDAY EVENING...

* WHAT...Westerly swell 7 feet with swell periods 16 seconds with
  occasional breakers to 12 feet except swell periods up to 20 
  seconds resulting in breakers near 14 feet Friday night and 
  Saturday morning.

* WHERE...Northern Monterey Bay County.

* WHEN...From Friday evening through Monday evening.

* IMPACTS...Dangerous swimming and surfing conditions and 
  localized beach erosion. Sneaker waves can unexpectedly run 
  significantly farther up the beach than normal, including over 
  rocks and jetties. These waves can suddenly knock people off 
  their feet and quickly pull them into the cold ocean waters, 
  where currents will be stronger than normal. These waves can 
  also carry driftwood logs and other debris.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Remain out of the water to avoid hazardous swimming conditions.

&&

$$
8 follow-up statements
212 
WHUS46 KMTR 281012
CFWMTR

Coastal Hazard Message
National Weather Service San Francisco CA
212 AM PST Fri Feb 28 2025

CAZ006-505-509-530-282300-
/O.CON.KMTR.SU.Y.0003.250301T1700Z-250304T0500Z/
/O.CON.KMTR.BH.S.0006.250301T0500Z-250301T1700Z/
San Francisco-
Coastal North Bay Including Point Reyes National Seashore-
San Francisco Peninsula Coast-
Southern Monterey Bay and Big Sur Coast-
212 AM PST Fri Feb 28 2025

...BEACH HAZARDS STATEMENT REMAINS IN EFFECT FROM THIS EVENING
THROUGH SATURDAY MORNING...
...HIGH SURF ADVISORY REMAINS IN EFFECT FROM 9 AM SATURDAY TO
9 PM PST MONDAY...

* WHAT...Westerly swell 7 feet with swell periods 16 seconds 
  with occasional breakers to 12 feet except swell periods up to 
  20 seconds resulting in breakers near 14 feet Friday night and 
  Saturday morning. Westerly swell then increasing to 10 to 11 
  feet with swell periods 17 seconds resulting in breakers up to 
  19 feet from Saturday morning through Monday evening.

* WHERE...San Francisco, Coastal North Bay Including Point Reyes 
  National Seashore, San Francisco Peninsula Coast and Southern 
  Monterey Bay and Big Sur Coast Counties.

* WHEN...For the Beach Hazards Statement, from Friday evening 
  through Saturday morning. For the High Surf Advisory, from 9 
  AM Saturday to 9 PM PST Monday.

* IMPACTS...Dangerous swimming and surfing conditions and 
  localized beach erosion. Sneaker waves can unexpectedly run 
  significantly farther up the beach than normal, including over 
  rocks and jetties. These waves can suddenly knock people off 
  their feet and quickly pull them into the cold ocean waters, 
  where currents will be stronger than normal. These waves can 
  also carry driftwood logs and other debris.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced swimmers should remain out of the water due to
dangerous surf conditions.

Remain out of the water to avoid hazardous swimming conditions.

&&

$$

CAZ529-282300-
/O.CON.KMTR.BH.S.0006.250301T0500Z-250304T0500Z/
Northern Monterey Bay-
212 AM PST Fri Feb 28 2025

...BEACH HAZARDS STATEMENT REMAINS IN EFFECT FROM THIS EVENING
THROUGH MONDAY EVENING...

* WHAT...Westerly swell 7 feet with swell periods 16 seconds 
  with occasional breakers to 12 feet except swell periods up to 
  20 seconds resulting in breakers near 14 feet Friday night and 
  Saturday morning.

* WHERE...Northern Monterey Bay County.

* WHEN...From Friday evening through Monday evening.

* IMPACTS...Dangerous swimming and surfing conditions and 
  localized beach erosion. Sneaker waves can unexpectedly run 
  significantly farther up the beach than normal, including over 
  rocks and jetties. These waves can suddenly knock people off 
  their feet and quickly pull them into the cold ocean waters, 
  where currents will be stronger than normal. These waves can 
  also carry driftwood logs and other debris.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Remain out of the water to avoid hazardous swimming conditions.

&&

$$
591 
WHUS46 KMTR 281848
CFWMTR

Coastal Hazard Message
National Weather Service San Francisco CA
1048 AM PST Fri Feb 28 2025

CAZ006-505-509-530-010600-
/O.CON.KMTR.SU.Y.0003.250301T1700Z-250304T0500Z/
/O.CON.KMTR.BH.S.0006.250301T0500Z-250301T1700Z/
San Francisco-
Coastal North Bay Including Point Reyes National Seashore-
San Francisco Peninsula Coast-
Southern Monterey Bay and Big Sur Coast-
1048 AM PST Fri Feb 28 2025

...BEACH HAZARDS STATEMENT REMAINS IN EFFECT FROM 9 PM PST THIS
EVENING THROUGH SATURDAY MORNING...
...HIGH SURF ADVISORY REMAINS IN EFFECT FROM 9 AM SATURDAY TO
9 PM PST MONDAY...

* WHAT...Westerly swell 7 feet with swell periods 16 seconds with
  occasional breakers to 12 feet except swell periods up to 20
  seconds resulting in breakers near 14 feet tonight and Saturday
  morning. Westerly swell then increasing to 10 to 11 feet with 
  swell periods 17 seconds resulting in breakers up to 19 feet 
  from Saturday morning through Monday evening. 

* WHERE...San Francisco, Coastal North Bay Including Point Reyes 
  National Seashore, San Francisco Peninsula Coast and Southern 
  Monterey Bay and Big Sur Coast Counties. 

* WHEN...For the Beach Hazards Statement, from Friday evening 
  through Saturday morning. For the High Surf Advisory, from 9 
  AM Saturday to 9 PM PST Monday. 

* IMPACTS...Dangerous swimming and surfing conditions and 
  localized beach erosion. Sneaker waves can unexpectedly run 
  significantly farther up the beach than normal, including over 
  rocks and jetties. These waves can suddenly knock people off 
  their feet and quickly pull them into the cold ocean waters, 
  where currents will be stronger than normal. These waves can 
  also carry driftwood logs and other debris. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced swimmers should remain out of the water due to
dangerous surf conditions.

Remain out of the water to avoid hazardous swimming conditions.

&&

$$

CAZ529-010600-
/O.CON.KMTR.BH.S.0006.250301T0500Z-250304T0500Z/
Northern Monterey Bay-
1048 AM PST Fri Feb 28 2025

...BEACH HAZARDS STATEMENT REMAINS IN EFFECT FROM 9 PM PST THIS
EVENING THROUGH MONDAY EVENING...

* WHAT...Westerly swell 7 feet with swell periods 16 seconds with
  occasional breakers to 12 feet except swell periods up to 20
  seconds resulting in breakers near 14 feet tonight and Saturday
  morning. 

* WHERE...Northern Monterey Bay County.

* WHEN...From Friday evening through Monday evening.

* IMPACTS...Dangerous swimming and surfing conditions and 
  localized beach erosion. Sneaker waves can unexpectedly run 
  significantly farther up the beach than normal, including over 
  rocks and jetties. These waves can suddenly knock people off 
  their feet and quickly pull them into the cold ocean waters, 
  where currents will be stronger than normal. These waves can 
  also carry driftwood logs and other debris. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Remain out of the water to avoid hazardous swimming conditions.

&&

$$
585 
WHUS46 KMTR 010557
CFWMTR

Coastal Hazard Message
National Weather Service San Francisco CA
957 PM PST Fri Feb 28 2025

CAZ006-505-509-530-011400-
/O.CON.KMTR.SU.Y.0003.250301T1700Z-250304T0500Z/
/O.CON.KMTR.BH.S.0006.000000T0000Z-250301T1700Z/
San Francisco-
Coastal North Bay Including Point Reyes National Seashore-
San Francisco Peninsula Coast-
Southern Monterey Bay and Big Sur Coast-
957 PM PST Fri Feb 28 2025

...BEACH HAZARDS STATEMENT REMAINS IN EFFECT UNTIL 9 AM PST
SATURDAY...
...HIGH SURF ADVISORY REMAINS IN EFFECT FROM 9 AM SATURDAY TO
9 PM PST MONDAY...

* WHAT...Westerly swell 7 feet with swell periods 16 seconds 
  with occasional breakers to 12 feet except swell periods up to 
  20 seconds resulting in breakers near 14 feet tonight and 
  Saturday morning. Westerly swell then increasing to 10 to 11 
  feet with swell periods 17 seconds resulting in breakers up to 
  19 feet from Saturday morning through Monday evening.

* WHERE...San Francisco, Coastal North Bay Including Point Reyes 
  National Seashore, San Francisco Peninsula Coast and Southern 
  Monterey Bay and Big Sur Coast Counties.

* WHEN...For the Beach Hazards Statement, until 9 AM PST 
  Saturday. For the High Surf Advisory, from 9 AM Saturday to 9 
  PM PST Monday.

* IMPACTS...Dangerous swimming and surfing conditions and 
  localized beach erosion. Sneaker waves can unexpectedly run 
  significantly farther up the beach than normal, including over 
  rocks and jetties. These waves can suddenly knock people off 
  their feet and quickly pull them into the cold ocean waters, 
  where currents will be stronger than normal. These waves can 
  also carry driftwood logs and other debris.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced swimmers should remain out of the water due to
dangerous surf conditions.

Remain out of the water to avoid hazardous swimming conditions.

&&

$$

CAZ529-011400-
/O.CON.KMTR.BH.S.0006.000000T0000Z-250304T0500Z/
Northern Monterey Bay-
957 PM PST Fri Feb 28 2025

...BEACH HAZARDS STATEMENT REMAINS IN EFFECT THROUGH MONDAY
EVENING...

* WHAT...Westerly swell 7 feet with swell periods 16 seconds 
  with occasional breakers to 12 feet except swell periods up to 
  20 seconds resulting in breakers near 14 feet tonight and 
  Saturday morning.

* WHERE...Northern Monterey Bay County.

* WHEN...Through Monday evening.

* IMPACTS...Dangerous swimming and surfing conditions and 
  localized beach erosion. Sneaker waves can unexpectedly run 
  significantly farther up the beach than normal, including over 
  rocks and jetties. These waves can suddenly knock people off 
  their feet and quickly pull them into the cold ocean waters, 
  where currents will be stronger than normal. These waves can 
  also carry driftwood logs and other debris.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Remain out of the water to avoid hazardous swimming conditions.

&&

$$
871 
WHUS46 KMTR 011315
CFWMTR

Coastal Hazard Message
National Weather Service San Francisco CA
515 AM PST Sat Mar 1 2025

CAZ006-505-509-530-011700-
/O.CON.KMTR.SU.Y.0003.250301T1700Z-250304T0500Z/
/O.CON.KMTR.BH.S.0006.000000T0000Z-250301T1700Z/
San Francisco-
Coastal North Bay Including Point Reyes National Seashore-
San Francisco Peninsula Coast-
Southern Monterey Bay and Big Sur Coast-
515 AM PST Sat Mar 1 2025

...BEACH HAZARDS STATEMENT REMAINS IN EFFECT UNTIL 9 AM PST THIS
MORNING...
...HIGH SURF ADVISORY REMAINS IN EFFECT FROM 9 AM THIS MORNING TO
9 PM PST MONDAY...

* WHAT...A long period westerly swell will result in an increased
  risk of sneaker waves and rip currents with breaking waves up to
  20 feet.

* WHERE...Pacific Coast not including Northern Monterey Bay.

* WHEN...For the Beach Hazards Statement, until 9 AM PST 
  Saturday. For the High Surf Advisory, from 9 AM Saturday to 9 
  PM PST Monday.

* IMPACTS...Dangerous swimming and surfing conditions and
  localized beach erosion. Sneaker waves can unexpectedly run
  significantly farther up the beach than normal, including over
  rocks and jetties. These waves can suddenly knock people off
  their feet and quickly pull them into the cold ocean waters,
  where currents will be stronger than normal. These waves can
  also carry driftwood logs and other debris.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced swimmers should remain out of the water due to
dangerous surf conditions.

Remain out of the water to avoid hazardous swimming conditions.

&&

$$

CAZ529-011700-
/O.CON.KMTR.BH.S.0006.000000T0000Z-250304T0500Z/
Northern Monterey Bay-
515 AM PST Sat Mar 1 2025

...BEACH HAZARDS STATEMENT REMAINS IN EFFECT THROUGH MONDAY
EVENING...

* WHAT...A long period westerly swell will result in an increased
  risk of sneaker waves and rip currents with breaking waves of 12
  to 14 feet.

* WHERE...Northern Monterey Bay.

* WHEN...Through 9 PM PST Monday.

* IMPACTS...Dangerous swimming and surfing conditions and 
  localized beach erosion. Sneaker waves can unexpectedly run 
  significantly farther up the beach than normal, including over 
  rocks and jetties. These waves can suddenly knock people off 
  their feet and quickly pull them into the cold ocean waters, 
  where currents will be stronger than normal. These waves can 
  also carry driftwood logs and other debris.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Remain out of the water to avoid hazardous swimming conditions.

&&

$$

Sarment
899 
WHUS46 KMTR 011635
CFWMTR

Coastal Hazard Message
National Weather Service San Francisco CA
835 AM PST Sat Mar 1 2025

CAZ006-505-509-530-020045-
/O.EXP.KMTR.BH.S.0006.000000T0000Z-250301T1700Z/
/O.CON.KMTR.SU.Y.0003.250301T1700Z-250304T0500Z/
San Francisco-
Coastal North Bay Including Point Reyes National Seashore-
San Francisco Peninsula Coast-
Southern Monterey Bay and Big Sur Coast-
835 AM PST Sat Mar 1 2025

...HIGH SURF ADVISORY REMAINS IN EFFECT UNTIL 9 PM PST MONDAY...
...BEACH HAZARDS STATEMENT WILL EXPIRE AT 9 AM PST THIS MORNING...

* WHAT...A long period westerly swell will result in an increased
  risk of sneaker waves and rip currents with breaking waves up to
  20 feet.

* WHERE...Pacific Coast not including Northern Monterey Bay.

* WHEN...For the Beach Hazards Statement, until 9 AM PST 
  Saturday. For the High Surf Advisory, from 9 AM Saturday to 9 
  PM PST Monday.

* IMPACTS...Dangerous swimming and surfing conditions and 
  localized beach erosion.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced swimmers should remain out of the water due to
dangerous surf conditions.

&&

$$

CAZ529-020045-
/O.CON.KMTR.BH.S.0006.000000T0000Z-250304T0500Z/
Northern Monterey Bay-
835 AM PST Sat Mar 1 2025

...BEACH HAZARDS STATEMENT REMAINS IN EFFECT THROUGH MONDAY
EVENING...

* WHAT...A long period westerly swell will result in an 
  increased risk of sneaker waves and rip currents with breaking 
  waves of 12 to 14 feet.

* WHERE...Northern Monterey Bay.

* WHEN...Through 9 PM PST Monday.

* IMPACTS...Dangerous swimming and surfing conditions and 
  localized beach erosion. Sneaker waves can unexpectedly run 
  significantly farther up the beach than normal, including over 
  rocks and jetties. These waves can suddenly knock people off 
  their feet and quickly pull them into the cold ocean waters, 
  where currents will be stronger than normal. These waves can 
  also carry driftwood logs and other debris.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Remain out of the water to avoid hazardous swimming conditions.

&&

$$
658 
WHUS46 KMTR 020027
CFWMTR

Coastal Hazard Message
National Weather Service San Francisco CA
427 PM PST Sat Mar 1 2025

CAZ006-505-509-530-021300-
/O.CON.KMTR.SU.Y.0003.000000T0000Z-250304T0500Z/
San Francisco-
Coastal North Bay Including Point Reyes National Seashore-
San Francisco Peninsula Coast-
Southern Monterey Bay and Big Sur Coast-
427 PM PST Sat Mar 1 2025

...HIGH SURF ADVISORY REMAINS IN EFFECT UNTIL 9 PM PST MONDAY...

* WHAT...A long period westerly swell will result in an 
  increased risk of sneaker waves and rip currents with breaking 
  waves up to 20 feet. 

* WHERE...Pacific Coast not including Northern Monterey Bay.

* WHEN...For the Beach Hazards Statement, until 9 AM PST 
  Saturday. For the High Surf Advisory, from 9 AM Saturday to 9 
  PM PST Monday. 

* IMPACTS...Dangerous swimming and surfing conditions and 
  localized beach erosion. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced swimmers should remain out of the water due to
dangerous surf conditions.

&&

$$

CAZ529-021300-
/O.CON.KMTR.BH.S.0006.000000T0000Z-250304T0500Z/
Northern Monterey Bay-
427 PM PST Sat Mar 1 2025

...BEACH HAZARDS STATEMENT REMAINS IN EFFECT THROUGH MONDAY
EVENING...

* WHAT...A long period westerly swell will result in an 
  increased risk of sneaker waves and rip currents with breaking 
  waves of 12 to 14 feet. 

* WHERE...Northern Monterey Bay.

* WHEN...Through 9 PM PST Monday.

* IMPACTS...Dangerous swimming and surfing conditions and 
  localized beach erosion. Sneaker waves can unexpectedly run 
  significantly farther up the beach than normal, including over 
  rocks and jetties. These waves can suddenly knock people off 
  their feet and quickly pull them into the cold ocean waters, 
  where currents will be stronger than normal. These waves can 
  also carry driftwood logs and other debris. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Remain out of the water to avoid hazardous swimming conditions.

&&

$$
649 
WHUS46 KMTR 021227
CFWMTR

Coastal Hazard Message
National Weather Service San Francisco CA
427 AM PST Sun Mar 2 2025

CAZ006-505-509-530-031230-
/O.CON.KMTR.SU.Y.0003.000000T0000Z-250304T0500Z/
San Francisco-
Coastal North Bay Including Point Reyes National Seashore-
San Francisco Peninsula Coast-
Southern Monterey Bay and Big Sur Coast-
427 AM PST Sun Mar 2 2025

...HIGH SURF ADVISORY REMAINS IN EFFECT UNTIL 9 PM PST MONDAY...

* WHAT...A long period westerly swell will result in an 
  increased risk of sneaker waves and rip currents with breaking 
  waves up to 20 feet.

* WHERE...Pacific Coast not including Northern Monterey Bay.

* WHEN...For the Beach Hazards Statement, until 9 AM PST 
  Saturday. For the High Surf Advisory, from 9 AM Saturday to 9 
  PM PST Monday.

* IMPACTS...Dangerous swimming and surfing conditions and
  localized beach erosion.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced swimmers should remain out of the water due to
dangerous surf conditions.

&&

$$

CAZ529-031230-
/O.CON.KMTR.BH.S.0006.000000T0000Z-250304T0500Z/
Northern Monterey Bay-
427 AM PST Sun Mar 2 2025

...BEACH HAZARDS STATEMENT REMAINS IN EFFECT THROUGH MONDAY
EVENING...

* WHAT...A long period westerly swell will result in an 
  increased risk of sneaker waves and rip currents with breaking 
  waves of 12 to 14 feet.

* WHERE...Northern Monterey Bay.

* WHEN...Through 9 PM PST Monday.

* IMPACTS...Dangerous swimming and surfing conditions and 
  localized beach erosion. Sneaker waves can unexpectedly run 
  significantly farther up the beach than normal, including over 
  rocks and jetties. These waves can suddenly knock people off 
  their feet and quickly pull them into the cold ocean waters, 
  where currents will be stronger than normal. These waves can 
  also carry driftwood logs and other debris.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Remain out of the water to avoid hazardous swimming conditions.

&&

$$

Sarment
223 
WHUS46 KMTR 031147
CFWMTR

Coastal Hazard Message
National Weather Service San Francisco CA
347 AM PST Mon Mar 3 2025

CAZ006-505-509-530-031300-
/O.CAN.KMTR.SU.Y.0003.000000T0000Z-250304T0500Z/
San Francisco-
Coastal North Bay Including Point Reyes National Seashore-
San Francisco Peninsula Coast-
Southern Monterey Bay and Big Sur Coast-
347 AM PST Mon Mar 3 2025

...HIGH SURF ADVISORY IS CANCELLED...

High Surf Advisory criteria is no longer being observed. As
always, please use caution around the ocean.

$$

CAZ529-031300-
/O.CAN.KMTR.BH.S.0006.000000T0000Z-250304T0500Z/
Northern Monterey Bay-
347 AM PST Mon Mar 3 2025

...BEACH HAZARDS STATEMENT IS CANCELLED...

Beach Hazards Statement criteria is no longer being observed. As 
always, please use caution around the ocean.

$$

Sarment

What forecasters said that day

The local office's own words before this beach hazards statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS San Francisco Bay Area, CA wrote its last area forecast discussion before this beach hazards statement went out at Feb 27, 2:10 PM PST, 45 minutes earlier.

Area forecast discussion, Feb 27, 2:10 PM PST, 45 minutes before
Area Forecast Discussion
National Weather Service San Francisco CA
210 PM PST Thu Feb 27 2025

...New SYNOPSIS, SHORT TERM, LONG TERM...

.SYNOPSIS...
Issued at 209 PM PST Thu Feb 27 2025

One last warm day ahead for Friday before the pattern turns cooler
and unsettled. A storm over the Central Pacific is producing swell
that will arrive along the Pacific coast late Friday and remain
into Monday with sneaker waves and building breakers.

&&

.SHORT TERM...
(This evening through Friday)
Issued at 209 PM PST Thu Feb 27 2025

Afternoon satellite is showing high clouds passing over the area,
streaming off a cutoff low moving towards Southern California.
With this low to our south, surface observations are indicating
offshore flow across the region. These two things combine have had
a field day with the temperatures. Most areas (as of 1 PM) are
running at or near yesterday's temperatures, plus or minus a few
degrees. This is a result of the high clouds being a little more
optically thick than expected. Then there's the coast. The winds
out of the east, on the north side of the cutoff low are causing
downsloping along the coast which are popping temps up rapidly.
Half Moon Bay is in the mid 70s and Monterey in low 80s. This
pattern will continue the rest of the day and into the night,
though temps will cool with lack of sunshine. Models have been
struggling with Friday as the ridge starts to break down, but
holds on for dear life. As such, the spread in model temperatures
is large. The best way to describe it is the north end of our
service area will see temps only a few degrees off from today,
while the southern end will see a larger drop, being closer to the
low. No matter how you shake it, Friday will be the last warm for
a bit.

For full transparency, SPC does have the southern 1/4 of Monterey
County in a general thunder line. From looking into cross
sections, the low level instability seems to be there, steepening
lapse rates, but the moisture is locked into the mid and upper
levels where it is more stable. Thus no moisture to interact with
the instability and therefore near zero chance of thunderstorms.
Fair weather cu? Sure. But not deep convection.

&&

.LONG TERM...
(Friday night through next Wednesday)
Issued at 209 PM PST Thu Feb 27 2025

This is where the forecast gets interesting. The system farther
out sea is lifting into the Gulf of Alaska, but the front
continues to sag well into the tropics. Along the front some
cyclogenesis will develop allowing for a secondary low to form.
This low is expected to track towards the Pacific Northwest with a
triple point low developing farther south. This will impact our
weekend weather with increasing clouds and precipitation spreading
across our service area. As this system bears down Sunday morning,
the trough will take a negative tilt and whip the cold front
through the area. This will provide a focus point for some
convection to fire off. Where? That's a great question. The best
guess at this point is across the Bay Area core, from North Bay
down through South Bay is all potential. This will be more refined
over the next day or so. When? Sunday morning. In terms of weekend
rainfall, expect anywhere from a few hundredths to around a half
inch. This may be refined upward in terrain enhanced areas as the
system comes into hi-res model data time frame.

Beyond the weekend, the storm door is open. Unsettled weather will
continue through the week with a cool air mass in place. Minimum
temperatures Monday and Tuesday mornings will be the coldest,
dipping into the mid 30s for our normal cold spots. The Tuesday
into Wednesday rain may drop a couple inches in terrain favored
areas of the Santa Cruz Mountains and Santa Lucia Range. Details
are still somewhat murky as to exact timing and amount of
precipitation.

&&

.AVIATION...
(18Z TAFS)
Issued at 1038 AM PST Thu Feb 27 2025

Offshore pressure gradients and winds prevail, SAC-SFO is 1.3 mb
and WMC-SFO is 8.9 mb. Easterly winds are resulting in areas of
downsloping warming and drying, this in addition to the thermal
ridging aloft and a lower level temperature inversion is helping
to keep VFR going area-wide. It's a near persistence forecast
today and tonight with exception that model boundary layer humidity
forecasts show increasing coastal low clouds tonight and Friday
morning. Radiative cooling may also contribute to the formation of
patchy valley fog, e.g. KSTS Airport tempo LIFR-IFR forecast Friday
morning.

Vicinity of SFO...VFR. East to southeast wind near 5 knots continuing
through late morning and afternoon. The OAK-SFO pressure gradient is
0.3 mb, supports a mainly light offshore wind. Wind shift to northwest
by early evening, then mainly light and variable tonight and light
northeast wind Friday morning.

SFO Bridge Approach...Similar to SFO.

Monterey Bay Terminals...VFR. Coastal low clouds /IFR-MVFR/ developing
late tonight and Friday morning. Light and variable winds except
southeast 15 to 25 knots KSNS Airport today, winds tonight mainly
light and variable.

&&

.MARINE...
(Today through Tuesday)
Issued at 949 AM PST Thu Feb 27 2025

Light to moderate winds continue over the coastal waters through
the rest of the work week. A moderate northwest swell is building
into the outer waters with a long period west swell arriving
Saturday. Rain likely this weekend to next week.

&&

.MTR WATCHES/WARNINGS/ADVISORIES...
CA...None.
PZ...Small Craft Advisory until 3 AM PST Friday for Pt Arena to Pt
     Reyes 0-10 nm.

     Small Craft Advisory until 9 PM PST this evening for Pt Reyes to
     Pigeon Pt 0-10 nm.

     Small Craft Advisory from 9 PM this evening to 9 AM PST Friday
     for Pt Pinos to Pt Piedras Blancas 0-10 nm.

     Small Craft Advisory until 9 AM PST Friday for Pigeon Pt to Pt
     Pinos 10-60 NM-Pt Arena to Pt Reyes 10-60 NM.

&&

SHORT TERM...BFG
LONG TERM....BFG
AVIATION...Canepa
MARINE...Canepa

Visit us at www.weather.gov/sanfrancisco

Follow us on Facebook, X, and YouTube at:
www.facebook.com/nwsbayarea
x.com/nwsbayarea
www.youtube.com/nwsbayarea

The office that day

Everything else NWS San Francisco Bay Area, CA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Feb 27, 2:55 PM PSTHigh Surf AdvisoryMTRMarin, Monterey, City and County of San Francisco, San Mateo, Santa Cruz, Sonoma4 days

Nearby

Beach Hazards Statements in California, 2025Every beach hazards statement in 2025

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.